Alert archive / California / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 20, 2023, 10:42 AM PDT. It took effect at Sep 20, 2023, 11:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2023, 10:42 AM PDT (17:42 UTC)
- In effect from
- Sep 20, 2023, 11:00 PM PDT
- Expired
- Sep 21, 2023, 5:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
284 WWUS86 KSTO 201742 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1042 AM PDT Wed Sep 20 2023 CAZ213-215>217-263-266-279-202100- /O.UPG.KSTO.FW.A.0002.230921T0600Z-230922T0100Z/ /O.NEW.KSTO.FW.W.0002.230921T0600Z-230922T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 1042 AM PDT Wed Sep 20 2023 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,217,263,266 AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 PM this evening to 5 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Winds...Northerly winds 15 to 25 mph with gusts 30 to 35 mph. * Humidity...Tonight: Overnight recoveries of 35 to 55 percent. Thursday: Minimum relative humidity of 17 to 25 percent. * Highest Threat...West side of the Sacramento Valley, mainly along and West of I-5, as well as the northeast foothills. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. Outdoor burning is not recommended PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/sacramento
3 follow-up statements
101 WWUS86 KSTO 201932 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1232 PM PDT Wed Sep 20 2023 CAZ213-215>217-263-266-279-211300- /O.CON.KSTO.FW.W.0002.230921T0600Z-230922T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 1232 PM PDT Wed Sep 20 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,217,263,266 AND 279... * Winds...Northerly winds 15 to 25 mph with gusts 30 to 35 mph. * Humidity...Tonight: Overnight recoveries of 35 to 55 percent. Thursday: Minimum relative humidity of 17 to 25 percent. * Highest Threat...West side of the Sacramento Valley, mainly along and West of I-5, as well as the northeast foothills. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. Outdoor burning is not recommended * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/sacramento
733 WWUS86 KSTO 210930 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Thu Sep 21 2023 CAZ213-215>217-263-266-279-220000- /O.CON.KSTO.FW.W.0002.000000T0000Z-230922T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 230 AM PDT Thu Sep 21 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,217,263,266 AND 279... * Winds...Northerly winds 15 to 25 mph with gusts 30 to 35 mph. * Humidity...Overnight recoveries of 30 to 50 percent. Minimum relative humidity of 13 to 23 percent today. * Highest Threat...West side of the Sacramento Valley, mainly along and West of Interstate 5, as well as the northeast foothills. * Impacts...The combination of gusty wind and low humidity can cause fire to rapidly grow in size and intensity. Outdoor burning is not recommended * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/sacramento
694 WWUS86 KSTO 212354 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 454 PM PDT Thu Sep 21 2023 CAZ213-215>217-263-266-279-220100- /O.EXP.KSTO.FW.W.0002.000000T0000Z-230922T0000Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 454 PM PDT Thu Sep 21 2023 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213, 215, 216, 217, 263, 266 AND 279... Winds will continue to subside through the evening along with improving humidity values. Therefore, the Red Flag Warning will expire at 5 PM PDT this afternoon. $$ http://weather.gov/sacramento
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 20, 3:10 AM PDT, 7 hours 32 minutes earlier.
Area forecast discussion, Sep 20, 3:10 AM PDT, 7 hours 32 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 310 AM PDT Wed Sep 20 2023 .SYNOPSIS... A chance of showers and thunderstorms over the Sierra tonight and Thursday, otherwise cool and dry weather continues into next week. Breezy north wind tonight and Thursday will result in elevated fire weather conditions in the Sacramento Valley. && .Discussion... Skies are mostly clear across the region early this morning. Smoke from wildfires burning over northwest California has worked its way southward and is resulting in some haze and locally poor air quality around the Sacramento area. Current temperatures are in the upper 50s to upper 60s across the Central Valley, similar to readings from 24 hours ago. The next upstream closed low is currently over western Washington and is forecast to move southward into southeast Oregon and far northern Nevada by late Thursday before moving east late in the week. This system will bring a chance of showers and a few thunderstorms to the northern Sierra tonight and Thursday, and will also result in gusty northerly wind (locally up to 35 mph) through much of the Sacramento Valley tonight into Thursday. Combined with lowering RH, elevated fire weather conditions are expected over the western half of the valley into the foothills of the coast range and a Fire Weather Watch remains in effect. Less wind is expected Friday into the weekend as short-wave ridging moves overhead. Temperatures will remain below average. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday)... Pacific frontal system forecast to spread precipitation into NW portions of the CWA Sunday afternoon into night. Precip then spreads SE over the forecast area Monday into Tuesday. Models keep bulk of precip N of I-80. Forecast uncertainty increases towards midweek as model diverge with solutions, but EC/GFS both showing drier weather Wednesday than NBM. Below normal high temperatures forecast through the extended with 70s to lower 80s in the Central Valley. Gusty winds expected as the system moves through. && .AVIATION... VFR conditions over interior NorCal next 24 hrs. Isolated shra/tsra possible over SierNev aft 00z. In Central Vly, sfc wind mainly below 12 kts exc N Sac Vly aft 03z, areas Nly sfc wind up to 20 kts. Vcnty of Delta SWly wind 15-25 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this evening through Thursday afternoon for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Red Flag Warnings in California, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.